Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 13, 2004, 11:13 AM CDT for Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 11:13 AM CDT (16:13 UTC)
- Expired
- May 13, 2004, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3428 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 131615
FFWFTW
TXC395-131915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1113 AM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR A DAM FAILURE IN...
ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS
THIS INCLUDES THE CITY OF HEARNE
* UNTIL 215 PM CDT
* AT 1100 AM CDT...8 FEET OF WATER WAS REPORTEDLY FLOWING OVER
FM 2549 DUE TO A DAM BREAK NORTHEAST OF THE CITY OF HEARNE. THE
WATER FROM THE DAM BREAK WILL CAUSE SIGNIFICANT FLOODING NEAR AND
DOWNSTREAM OF LAKE MCGUIRE.
AREAS DOWNSTREAM FROM THE DAM ALONG COUNTY ROAD 239 AND FARM ROAD
391 WILL EXPERIENCE SIGNFICANT FLOODING. AREAS IN EASTERN PARTS OF
THE CITY OF HEARNE WILL LIKELY BE IMPACTED FROM SIGNIFICANT FLOODING
ALONG PIN OAK CREEK.
PEOPLE BELOW THE DAM IN AREAS JUST EAST OF HEARNE SHOULD TAKE
IMMEDIATE ACTION BY MONITORING LOCAL RADIO OR TELEVISION AND
FOLLOWING INSTRUCTIONS FOR ANY REQUIRED EVACUATION AS OUTLINED BY
LOCAL EMERGENCY OFFICIALS.
LAT...LON 3087 9670 3070 9658 3076 9646 3089 9639
3093 9645 3097 9653What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 9:15 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 13, 9:15 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 915 AM CDT THU MAY 13 2004 .UPDATE... UPDATED ZONES TO UP POPS AREAWIDE AND TO ADD TORNADO WATCH FOR MILAM AND ROBERTSON COUNTIES...PER COORDINATION WITH SPC. HOWEVER... ONGOING AND FUTURE FLOODING APPEARS TO BE THE MAJOR THREAT FOR OUR SOUTHERN ZONES TODAY...WITH TRAINING TORRENTIAL RAINS THERE. IF THIS MORNINGS THUNDERSTORM COMPLEX DOES NOT HOSE THE ENVIRONMENT TOO MUCH...THE COLD FRONT TO THE NORTHWEST MAY SET UP ADDITIONAL MAJOR PROBLEMS IN AREAS WHICH HAVE ALREADY RECEIVED VERY HEAVY RAINS THIS MORNING. STAY TUNED. 30/SS && .AVIATION... 645 AM CDT AVIATION WEATHER CONCERNS THIS MORNING WILL BE PRIMARILY MVFR CEILINGS. HOWEVER...SOME TEMPO THUNDER IN WACO WILL BE NECESSARY BASED ON CURRENT RADAR TRENDS. CEILINGS THIS AFTERNOON SHOULD LIFT TO NEAR OR ABOVE 3000 FT AROUND MIDDAY. THUNDERSTORM CHANCES WILL INCREASE ACROSS THE METROPLEX TAF SITES THROUGH THE DAY...WE ARE ANTICIPATING THE ACTIVITY IN THE SOUTH TO WEAKEN ONCE THE LOW LEVEL JET DECREASES...THEREFORE WILL NOT INCLUDE THUNDER UNTIL THIS EVENING (AROUND 2Z) WHEN THE COLD FRONT APPROACHES THE NORTHWEST COUNTIES. WE WILL HAVE TO KEEP A CLOSE EYE ON THE STORMS TO THE SOUTH FOR POSSIBLE IMPACT ON THE METROPLEX TAF SITES LATER THIS MORNING AND UPDATE IF NECESSARY. FROPA WILL BE DIFFICULT DUE TO THE AMOUNT OF CONVECTION EXPECTED AND MASKING BY OUTFLOW BOUNDARIES...SO WILL KEEP NORTH WIND SHIFT AROUND 6 Z AT THE METROPLEX SITES AND 8 Z AT WACO. THUNDERSTORMS SHOULD CONTINUE OVERNIGHT AND END JUST BEFORE BEFORE SUNRISE. 79 && .DISCUSSION... 445 AM CDT SHORTWAVE IN SW FLOW TRAVERSING SE TEXAS. HEALTHY STORMS SKIRTING SE CWA...NECESSITATING LIKELY POPS THERE THIS MORNING. ELSEWHERE... MORNING SHOULD BE FAIRLY QUIET. FRONT NOW INTO THE TEXAS PANHANDLE AND NW OKLAHOMA...WILL APPROACH NW CWA BY EARLY EVENING. DRYLINE CURRENTLY FURTHER EAST THAN WED MORNING...THOUGH WILL LIKELY STRUGGLE TO PROGRESS EASTWARD TODAY WITH CLOUDCOVER INHIBITING MIXING. EXPECT DRYLINE CONVECTION WITH DAYTIME HEATING AND APPROACHING FRONT. MOVEMENT OF INDIVIDUAL CELLS WILL BE TO THE NORTHEAST...BUT SOME DRYLINE CONVECTION MAY WORK INTO NW ZONES THIS AFTERNOON. SPC SLIGHT RISK FOR THIS AREA...WHERE TIMING OF INITIAL CONVECTION WILL COINCIDE WITH MAXIMUM DAYTIME HEATING. WITH ABUNDANT LOW-LEVEL MOISTURE AND CONSIDERABLE MID-LEVEL LAPSE RATES...SEVERE POTENTIAL EXISTS DESPITE MINIMAL SPEED SHEAR. DIRECTIONAL SHEAR WILL BE AT A PRIME NEAR FROPA...BUT TIMING WILL BE OVERNIGHT FOR MUCH OF CWA. HEAVY RAIN IS STILL A CONCERN WITH PREFRONTAL TRAINING...BUT EXPECT DECENT MOTION OF BOTH INDIVIDUAL CELLS AND FRONT ITSELF. HAVE CHOSEN TO NOT INCLUDE ANY SEVERE OR HEAVY RAIN MENTION IN ZONES AT THIS TIME. TAPERING POPS OFF FROM NW TO SE FRIDAY. COOL MORNING SETTING UP SATURDAY AS LIGHT WINDS COINCIDE WITH CLEARING SKIES. LOWS IN THE 50S LIKELY N HALF OF CWA. WITH QUICK RETURN TO S/SE SFC FLOW... EXPECT TEMPS TO REBOUND...WITH MILD/WARM AFTERNOONS BOTH SATURDAY AND SUNDAY. NORTH TEXAS LOOKS TO HAVE A PLEASANT SUNNY SPRING WEEKEND. KEPT SLIGHT CHANCE IN SOUTH FOR SUNDAY...BUT NEXT WEEK LOOKS RAINFREE WITH WEAK RIDGING CONTROLLING THE SOUTHEAST STATES. TEMPS WILL QUICKLY REBOUND TO NEAR OR ABOVE NORMAL. 25 && .445 AM CDT PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 65 75 58 / 40 70 30 10 WACO, TX 84 68 78 61 / 50 70 60 20 PARIS, TX 82 66 75 58 / 50 70 50 10 DENTON, TX 83 65 74 57 / 50 70 30 10 MCKINNEY, TX 83 65 74 57 / 50 70 30 10 DALLAS, TX 84 66 75 59 / 40 70 30 10 TERRELL, TX 82 67 77 60 / 50 70 50 10 CORSICANA, TX 82 69 78 63 / 60 70 60 20 TEMPLE, TX 84 69 78 62 / 50 70 60 20 && .FWD WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 13, 9:20 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 920 AM CDT THU MAY 13 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 921 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... HEAVY RAINFALL WILL RESULT IN A SERIOUS FLASH FLOOD THREAT THIS MORNING...MAINLY SOUTH OF A TEMPLE...WACO...FAIRFIELD LINE. THERE IS A SLIGHT THREAT OF A FEW SHORT LIVED TORNADOES THROUGH ABOUT 1030 AM...ACROSS EXTREME SOUTHERN PORTIONS OF MILAM AND ROBERTSON COUNTIES. ADDITIONAL THUNDERSTORMS WILL FORM ACROSS NORTHERN AND WESTERN SECTIONS OF NORTH TEXAS LATER TODAY...AS A COOL FRONT MOVES INTO THE AREA. THESE STORMS WILL BRING A THREAT OF HEAVY RAINFALL...AND A LESSER THREAT OF LARGE HAIL AND DAMAGING WINDS. THE ONGOING THUNDERSTORM COMPLEX ACROSS SOUTHERN PORTIONS OF NORTH TEXAS MAY HAVE A DELAYING EFFECT ON THE FORMATION OF THE FRONTAL STORMS...UNTIL THIS EVENING. .DAYS TWO THROUGH SEVEN... A FEW STRONG STORMS WITH HEAVY RAINFALL MAY CONTINUE INTO THE MORNING HOURS FRIDAY...SOUTHEAST OF A CANTON...HILLSBORO... GOLDTHWAITE LINE. .SPOTTER CALL TO ACTION STATEMENT...SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING FOR THE FLASH FLOOD THREAT IN THE EXTREME SOUTH. MOREOVER...SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT ACROSS THE NORTH TEXAS AREA.
In the hours before
Local storm report, May 13, 10:00 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 AM CDT THU MAY 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD HOLLAND 30.88N 97.40W
05/13/2004 BELL TX EMERGENCY MNGR
FLOODING IN THE CITY OF HO9LLAND REPORTED BY THE HOLLAND
POST OFFICE.Local storm report, May 13, 10:10 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1010 AM CDT THU MAY 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1006 AM FLASH FLD CAMERON 30.86N 96.98W
05/13/2004 MILAM TX LAW ENFORCEMENT
ROADS AND CREEKS FLOODED IN AND AROUND CAMERONLocal storm report, May 13, 10:22 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1022 AM CDT THU MAY 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1010 AM FLASH FLOOD 10 WSW LEONA 31.10N 96.13W
05/13/2004 LEON TX POST OFFICE
WATER OVER ROADS EAST AND NORTH OF NORMANGEE ALONG THE
OSR AND FM 3.Local storm report, May 13, 10:48 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1048 AM CDT THU MAY 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD HAEARNE 30.88N 96.59W
05/13/2004 ROBERTSON TX LAW ENFORCEMENT
HIGH WATER RESCUES CONTINUE WITH WIDSPREAD FLOODING.
CARS WASHING OFF ROADS.Special weather statement, May 13, 11:11 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1111 AM CDT THU MAY 13 2004 TXZ174-175-131900- MILAM-ROBERTSON- 1111 AM CDT THU MAY 13 2004 TORNADO WATCH #197 REMAINS IN EFFECT FOR... MILAM ROBERTSON
Special weather statement, May 13, 11:12 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1112 AM CDT THU MAY 13 2004 TXZ174-175-131715- MILAM-ROBERTSON- 1112 AM CDT THU MAY 13 2004 TORNADO WATCH #197 THAT WAS IN EFFECT FOR...ROBERTSON AND MILAM COUNTIES... HAS BEEN CANCELLED.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:09 AM CDT | Flash Flood Warning | FWD | Bell, Falls, Milam, Robertson | 3 hr |
| May 13, 7:43 AM CDT | Severe Thunderstorm Warning | FWD | Milam | 47 min |
| May 13, 9:29 AM CDT | Severe Thunderstorm Warning | FWD | Leon | 61 min |
| May 13, 9:56 AM CDT | Flash Flood Warning | FWD | Bell, Falls, Leon, Milam, Robertson | 3 hr |
| May 13, 12:44 PM CDT | Flash Flood Warning | FWD | Bell, Falls, Milam, Robertson | 3 hr |
| May 13, 3:27 PM CDT | Severe Thunderstorm Warning | FWD | Young | 63 min |
| May 13, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 61 min |
| May 13, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 44 min |
| May 13, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 61 min |
| May 13, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 37 min |
| May 13, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 31 min |
| May 13, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 46 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.